Alert archive / Missouri / Special Weather Statements in 2019
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jul 1, 2019, 3:02 PM CDT for Saint Louis County, City of Saint Louis, Missouri. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2019, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 1, 2019, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
The radar
The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:03 PM CDT | HAIL 1 | 1 Ene Shrewsbury, MO | |
| Jul 1, 3:05 PM CDT | TSTM WND DMG | 1 Sse Richmond Heights, MO | A FEW 6 TO 12 INCH DIAMETER TREE BRANCHES DOWNED. |
| Jul 1, 3:12 PM CDT | TSTM WND GST 50 | Brentwood, MO | WINDS ESTIMATED IN THE 40 TO 50 MPH RANGE. |
| Jul 1, 3:12 PM CDT | HAIL 0.7 | Brentwood, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
582
WWUS83 KLSX 012002
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019
MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.
This includes Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032
$$
TillyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:59 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 1, 11:59 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 1159 AM CDT Mon Jul 1 2019 .UPDATE... Issued at 1151 AM CDT Mon Jul 1 2019 An MCV is meandering south/southwestward and is located near Ramsey, IL as of 1700 UTC. This MCV should help lead to thunderstorm development just downstream, with a focus late this afternoon across parts of southeast Missouri, southwest Illinois, and metropolitan St. Louis. Boosted PoPs across these areas into the likely category given the expectation for these storms this afternoon. Cloud cover associated with this MCV has also kept temperature rises so far this morning in check across south- central Illinois and have lowered high temperatures a few degrees as a result. Gosselin && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 356 AM CDT Mon Jul 1 2019 An MCV currently located over central Illinois is embedded the upper level northeasterly flow as it turns anticyclonically around the high pressure centered over southwest Iowa. It is expected to continue moving to the southwest into the region this morning, generating showers along it's southwest side. Heading into the afternoon the lift from the southwestward-moving MCV, presence of remnant boundaries from yesterday's MCSs, and diurnal instability will act as catalysts for scattered thunderstorm development over east central and southeast Missouri and southwest Illinois. These scattered thunderstorms should linger into the early evening and diminish with nightfall. Monday has the potential to be the toastiest day of the week with temperatures in the low 90s and heat indices peaking in the low 100s across much of the region. However, depending on the timing and location of precipitation today, high temperatures could be stunted. The anticipated pattern shift for Tuesday is on track. Mid and upper level flow will become southwesterly with upper level high pressures flanking the continent. Weak disturbances embedded within this southwest flow will bring chances of thunderstorms to the region starting Tuesday afternoon. Low levels will cool slightly on Tuesday and combined with precipitation chances, high temperatures will become more seasonable, and heat indices will only reach into the mid to upper 90s. MRM .LONG TERM... (Tuesday Night through Sunday) Issued at 356 AM CDT Mon Jul 1 2019 The upper levels become increasingly quasi-zonal with weak flow through the period as the weak low pressure in the southern central US lifts to the northeast. This pattern will allow disturbances to continuously move through the region, and coupled with moist low level air will keep chances for thunderstorms in the forecast through the end of the weekend. The chance for thunderstorms will peak during daytime heating hours when instability is maximized. Thunderstorm chances increase over the holiday weekend as a weak cold frontal boundary wavers south through Missouri and Illinois. Temperatures will remain seasonable through the week, with no extreme heat anticipated. MRM && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1151 AM CDT Mon Jul 1 2019 At least scattered thunderstorm is expected this afternoon, mainly across east-central and southeast Missouri as well as southwest Illinois. The metro TAFs have the best chance at seeing this activity, and added a TEMPO group in for thunderstorms with MVFR visibilities. The threat for storms should lessen sharply after mid evening, with the remainder of the TAF period dry more than likely with light/variable winds. SPECIFICS FOR KSTL: Added a TEMPO group in late this afternoon/early this evening for thunderstorms with MVFR visibilities in any downpour. The threat for storms should diminish by late this evening, with dry weather favored overnight tonight and Tuesday morning. Scattered storms are once again possible Tuesday afternoon so added a VCTS mention. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 1, 4:12 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 412 AM CDT Mon Jul 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 412 AM CDT Mon Jul 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Scattered thunderstorms are expected in east central and southeast Missouri and southwest Illinois today, mainly this afternoon. Major river flooding continues for a few locations along the Missouri, lower Illinois, and Osage Rivers. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms continues for portions of the area each day from Tuesday afternoon through Sunday. Major river flooding is forecast to continue for a few locations along the lower Illinois and Osage Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. MRM
In the hours before
Special weather statement, Jul 1, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
302 PM CDT Mon Jul 1 2019
MOZ063-064-012045-
St. Louis MO-St. Louis City MO-
302 PM CDT Mon Jul 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND
SOUTHWESTERN ST. LOUIS CITY UNTIL 345 PM CDT...
At 301 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shrewsbury, moving west at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Manchester, Creve Coeur, Clayton, Crestwood,
Town and Country, Richmond Heights, Ladue, Sunset Hills, Des Peres,
Brentwood, Maplewood, Olivette and Valley Park.
This includes Interstate 44 in Missouri between exits 272 and 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3855 9025 3852 9027 3850 9027 3850 9041
3852 9054 3869 9054 3865 9023 3858 9022
TIME...MOT...LOC 2001Z 080DEG 10KT 3860 9032
TillyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:23 PM CDT | Special Weather Statement | LSX | Lewis | 52 min |
| Jul 1, 2:59 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 2 hr |
| Jul 1, 5:11 PM CDT | Special Weather Statement | LSX | Washington | 19 min |
Nearby
Special Weather Statements in Missouri, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.